iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologygrowth hormoneI overdosed on Somatropin and had side effects. Please help.

Will IGF-1 go down to normal after stopping growth hormone replacement therapy?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shaikh Sadaf

Medically reviewed by

iCliniq medical review team

Published At June 16, 2018
Reviewed AtFebruary 23, 2024

Patient's Query

Hello doctor,

I am a 20-year-old man who has used growth hormone replacement therapy, Somatropin, for a year to combat asthma. I made an error in my original dosing and now have learned I have been overdosing (approximately 20 mg per week). Three weeks ago, I started to feel fatigued. I could not concentrate at work. Stopped the medication. Yet three weeks after stopping RHGH my IGF-1 is still 2.2 SD above normal, at 500. My GH readings are basically zero (.2), indicating that the IGF-1 is suppressing my natural production. Three weeks ago I developed brain fog, a disconnected feeling, so I stopped the Somatropin. Currently, I am taking just asthma medication (Advair). But I still feel very fatigued and cannot work. I have cut back on proteins. I have three questions:

  1. Will the IGF-1 go down to normal, and how long?
  2. Is there a medication that can lower my IGF-1?
  3. Is the fatigue from constantly high IGF-1 or because I am not producing GH?
Answered by Dr. Shaikh Sadaf

Hello,

Welcome to icliniq.com.

I just read your query and from what you have mentioned it appears that you have used Somatropin without actually having any growth hormone deficiency. First of all please do not restart it at any cost. Secondly, visit a cardiologist for your symptoms as the major side effect could possibly have some effect on your heart. Thirdly if it turns out that your heart is good then have a checkup with the endocrinologist for finding any effects on your brain. I am sorry these are the side effects which can occur after prolonged usage of the said drug. If hopefully everything turns out to be normal with your brain and heart then you can just wait for some months for your pituitary to produce your own natural hormones. There has to be a proper assessment by an endocrinologist before any treatment could be given if at all to reverse it. Yes, your fatigue is due to it.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shaikh Sadaf
Dr. Shaikh Sadaf

Endocrinology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

somatropingrowth hormoneigf1

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy